side effects of statins

susieb

Registered User
Apr 16, 2006
26
Apparently a lesser known side effect of statins is to cause memory and concentration and sleep problems, but many doctors are not aware of this. Has anyone been asked to monitor relatives with AD when they started statins (drugs to lower cholesterol)?

The worry is that with a worsening condition, it will be assumed that the problems are due to AD and side effects of statins not considered.
 

connie

Registered User
Mar 7, 2004
9,519
Frinton-on-Sea
Hello susieb, thanks for that snippet about statins.

Lionel was on statins long before he was diagnosed with AD.. because of various problems now trying a different tack, so he is coming off statins. Will monitor hims carefully...........maybe see an improvement?

Take care, Connie
 

dmc

Registered User
Mar 13, 2006
1,157
hi
my mum takes simvastatin ,she started after her heart attack ive often wondered if some of her problems are due to the medication she's on and not the dementia, but perhaps thats just wishfull thinking on my part.
It would be interesting to find out though